Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 136, NWS Midland/Odessa, TX

June 15, 2007Reagan County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 15, 2007, 9:06 PM CDT for Reagan County, Texas. It took effect at Jun 15, 2007, 9:11 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2007, 9:06 PM CDT (02:06 UTC)
In effect from
Jun 15, 2007, 9:11 PM CDT
Expired
Jun 16, 2007, 12:00 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Reagan County, TX

The radar

The Midland/Odessa radar (KMAF), 90 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2133 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 160211
FFWMAF
TXC383-160500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
906 PM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN REAGAN COUNTY IN WEST TEXAS...

* UNTIL MIDNIGHT CDT

* AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO DETECT FLASH FLOODING PRODUCING THUNDERSTORMS OVER THE SOUTHERN
  HALF OF REAGAN COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STILES

THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING OVER THE SOUTHERN 
HALF OF REAGAN COUNTY...WHICH WILL CONTINUE TO PRODUCE DANGEROUS 
FLASH FLOOD CONDITIONS.  ADDITIONAL RAINFALL IS EXPECTED WHICH COULD 
INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA.

LAT...LON 3112 10129 3111 10175 3145 10175 3146 10130

$$
1 follow-up statement
000 
WGUS74 KMAF 160334
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1034 PM CDT FRI JUN 15 2007

TXC383-160500-
REAGAN-
1034 PM CDT FRI JUN 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN REAGAN COUNTY...

AT 1031 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STILES AND 
BIG LAKE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN TEXAS.

TO REPORT FLASH FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE 
AT 432.563.5006

LAT...LON 3112 10129 3111 10175 3145 10175 3146 10130

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 7:14 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 15, 7:14 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
714 PM CDT FRI JUN 15 2007

.UPDATE...
HAVE UPDATED GRIDS TO ACCOUNT FOR NEW SEVERE THUNDERSTORM WATCH
398 ACROSS MUCH OF WEST TEXAS. HAVE RAISED POPS A LITTLE AND
UPDATED THE WEATHER GRID TO ADD SEVERE MENTION IN THE GRIDS.
GRAPHIC AND TEXT PRODUCTS TO FOLLOW SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              66  83  65  86  /  40  40  30  20
CARLSBAD NM                67  92  66  94  /  20  20  20  10
DRYDEN TX                  71  91  69  93  /  40  20  30  20
FORT STOCKTON TX           69  90  68  93  /  40  20  20  20
GUADALUPE PASS TX          64  88  63  91  /  20  30  20  10
HOBBS NM                   66  90  65  91  /  30  20  20  20
MARFA TX                   59  85  58  87  /  40  30  20  10
MIDLAND INTL AIRPORT TX    65  85  66  88  /  40  30  20  20
ODESSA TX                  65  86  66  89  /  40  30  20  20
WINK TX                    70  93  70  96  /  30  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

74/06
Hazardous weather outlook, Jun 15, 1:37 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
137 PM CDT FRI JUN 15 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
137 PM CDT FRI JUN 15 2007 /1237 PM MDT FRI JUN 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT
ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF
THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN
PERMIAN BASIN...STOCKTON PLATEAU...BIG BEND...AND TRANS PECOS
REGIONS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS
WITH THESE STORMS WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH THE
WEEKEND ACROSS MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO.
SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING...
ESPECIALLY ALONG THE PECOS RIVER.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 15, 3:30 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 PM CDT FRI JUN 15 2007

TXZ074-081-152130-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-
330 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF ALPINE AT 330 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 15, 4:23 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             ALPINE                  30.36N 103.67W
06/15/2007  E0.75 INCH       BREWSTER           TX   PUBLIC

0412 PM     HAIL             ALPINE                  30.36N 103.67W
06/15/2007  E0.75 INCH       BREWSTER           TX   LAW ENFORCEMENT

            REPORTED BY ALPINE POLICE DEPARTMENT.

&&

EPLATT
Special weather statement, Jun 15, 4:27 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 PM CDT FRI JUN 15 2007

TXZ075-082-152230-
PECOS-TERRELL-
427 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL TERRELL AND SOUTH
CENTRAL PECOS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL PECOS COUNTY AT
427 PM CDT...MOVING EAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 15, 6:14 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
614 PM CDT FRI JUN 15 2007

TXZ074-160015-
DAVIS/APACHE MOUNTAINS AREA-
614 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL JEFF DAVIS
COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF MCDONALD
OBSERVATORY AT 614 PM CDT...MOVING SOUTHEAST AT 10 MPH.  THIS STORM
COULD BECOME SEVERE.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:34 PM CDTSevere Thunderstorm WarningMAFBrewster56 min
Jun 15, 8:00 PM CDTSevere Thunderstorm WarningMAFReagan60 min
Jun 15, 8:59 PM CDTSevere Thunderstorm WarningMAFReagan61 min
Jun 15, 9:21 PM CDTSevere Thunderstorm WarningMAFUpton54 min
Jun 15, 9:59 PM CDTSevere Thunderstorm WarningMAFReagan35 min
Jun 15, 11:27 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell33 min
Jun 16, 1:55 PM CDTSevere Thunderstorm WarningMAFPresidio65 min
Jun 16, 3:20 PM CDTSevere Thunderstorm WarningMAFPresidio41 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.